I started on suboxone once before when getting off loratab. I was told by Dr. to suffer as long as I could before taking and I was wondering if that is the same case now - getting off herion. I am going to start back on suboxone and "as long as I can" I am afraid is not going to be very long. I am not feeling well at all and so ready to feel better... I can wait though if I need too, but if there is no reason to, then by all means I don't want to. Hope this makes sense.
25 Apr 2011
There is a series of questions called the clinical opiate withdrawal scale or COWS for short. You can go to the following site and answer the questions then follow the directions for heroin as stated. The website is:
The directions for the starting of Suboxone are:
(Heroin, Crushed OxyContin®, Percocet®,
Vicodin®, Oxycodone and others)
Prior to induction, patients must abstain
from all short-acting opioids for 12 to 24
hours and/or have objective withdrawal
symptoms sufficient to produce a score
of 5 to 24 on the COWS.1
Try to hold out as long as you can, scoring at least a 24 to be safe. Some people even recommend scoring a 26 before taking the Suboxone. The second page after the questions explains all about the brain and how Suboxone works. Take the time to read, it is helpful. Do not take the Suboxone too soon or you will get preciptiated withdrawals which is similar to the original withdrawals.
Best wishes and keep in touch,
25 Apr 2011
Needinfo11, Are you saying that you were on Lortab before but now it's heroin? WOW!!! That is a big jump! O.K. So, you did this before with the Suboxone right? So this time because you are trying to get off of heroin you will need to detox off of it for at least 48 hrs. Before taking your first Suboxone. otherwise you will risk going into precip-withdrawals. Not fun!!! You will suffer for two days and then you will feel better I promise. it will take a couple of months for you to adjust to being off the heroin and being on the Suboxone before you will be able to taper down off the Suboxone. nothing about withdrawal is ever easy. If you are just now entering into detox territory, if possible, ask your doctor for a prescription for Lomotil for the uncontrollable diarrhea you will have. Try and stay hydrated during the next two days and eat small amounts of food as often as you can tolerate it. Eat some jello, yogurt, nuts like almonds or walnuts.
try and stay away from caffeinated drinks because they just add to the dehydration of your body. Take hot baths to help with the leg trimmers and jerky feelings you will have. you might want to take something like Lunesta for sleep for just a few days only. I do not recommend any sleepers that are addicting for long term use. They can also be dangerous if you have to drive anywhere or do anything that needs your full attention over the next couple of days. They tend to have a reaction during the day for some people so be careful with them. But sleep is very important when going through withdrawals. but by day three when you can finally start taking the Suboxone safely, you will feel like a brand new person. good luck with this. NIK
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 21 Dec 2009
... hydrocodone and feel anything..i have been on suboxone now for 8 months at first it was ok but now im pretty miserable,and the way i want to deal ...
3 answers • 30 Jun 2010